The Naked Scientists

The Naked Scientists Forum

Author Topic: Statins and muscle pain  (Read 3060 times)

Offline moses lawn

  • Full Member
  • ***
  • Posts: 55
    • View Profile
Statins and muscle pain
« on: 21/06/2005 18:34:12 »
I am on pravastatin because of slightly elevated cholesterol, but I am suffering considerably from the muscle pain associated with this drug.

Is there any evidence that changing to another statin, say simvastatin, would reduce likelihood of the muscle pain side effect, or is this a true class effect, in which all members of the class are equally likely to carry this problem to the same extent?

"You play ball with me, and I'll scratch yours"


 

Offline Andrew K Fletcher

  • Neilep Level Member
  • ******
  • Posts: 2331
  • KIS Keep It Simple
    • View Profile
Re: Statins and muscle pain
« Reply #1 on: 22/06/2005 16:56:21 »
A single dose of cholesterol lowering drug causes painful muscle

Croft Woodruff
Code: [Select]
http://www.newmediaexplorer.org/chris/2004/03/20/cholesterol_drug_muscle_pain.htm----------------------------------------------------------------------------------------------------------------------------


1: Heart. 2004 Jan;90(1):e3.

Rhabdomyolysis induced by a single dose of a statin.

Jamil S, Iqbal P.

Medical Directorate, Chesterfield and North Derbyshire Royal Hospital NHS Calow, Chesterfield, UK.

Statins have been shown to cause myotoxicity and rhabdomyolysis. In most cases rhabdomyolysis occurs following the use of these drugs for at least one week. A case of rhabdomyolysis after just a single dose of simvastatin is reported.

Publication Types:
Case Reports

PMID: 14676266 [PubMed - indexed for MEDLINE]

http://www.newmediaexplorer.org/chris/2003/11/07/bad_news_about_statin_drugs.htm

Andrew



"The explanation requiring the fewest assumptions is most likely to be correct."
K.I.S. "Keep it simple!"
« Last Edit: 22/06/2005 16:58:01 by Andrew K Fletcher »
 

Offline chris

  • Neilep Level Member
  • ******
  • Posts: 5339
  • Thanked: 65 times
  • The Naked Scientist
    • View Profile
    • The Naked Scientists
Re: Statins and muscle pain
« Reply #2 on: 23/06/2005 09:18:09 »
How long have you been taking the prava ?

"I never forget a face, but in your case I'll make an exception"
 - Groucho Marx
 

The Naked Scientists Forum

Re: Statins and muscle pain
« Reply #2 on: 23/06/2005 09:18:09 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums